Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 65, NWS Milwaukee, WI

August 30, 20134 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 30, 2013, 3:02 PM CDT for 4 counties in Wisconsin. It was in force for 43 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2013, 3:02 PM CDT (20:02 UTC)
Expired
Aug 30, 2013, 3:45 PM CDT
In force
43 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Milwaukee County, WI, Racine County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 30 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 3:05 PM CDTTSTM WND GST 45Merton, WI
Aug 30, 3:05 PM CDTHAIL 0.25Merton, WI
Aug 30, 3:05 PM CDTHAIL 1Delafield, WIVIA TWITTER
Aug 30, 3:09 PM CDTHAIL 0.5Merton, WI
Aug 30, 3:15 PM CDTTSTM WND GST 60Nashotah, WIESTIMATE WIND GUSTS 55 TO 60 MPH.
Aug 30, 3:15 PM CDTHAIL 11 W Hartland, WI
Aug 30, 3:15 PM CDTHAIL 1Merton, WI
Aug 30, 3:16 PM CDTTSTM WND GST 623 N Oconomowoc, WI
Aug 30, 3:21 PM CDTTSTM WND GST 501 S Mukwonago, WI
Aug 30, 3:22 PM CDTTSTM WND GST 67Nw Waukesha, WI
Aug 30, 3:22 PM CDTNON-TSTM WND GST 672 Nw Waukesha, WI
Aug 30, 3:23 PM CDTHAIL 0.251 Ese Delafield, WI
Aug 30, 3:23 PM CDTHAIL 12 Ene Delafield, WI
Aug 30, 3:24 PM CDTTSTM WND DMG1 Ene North Prairie, WI1 TREE AND LARGE BRANCHES...ESTIMATED 60 MPH WIND GUSTS.
Aug 30, 3:34 PM CDTHAIL 0.881 Sw Waukesha Airport, WI
Aug 30, 3:36 PM CDTHAIL 12 Ne Hartland, WI
Aug 30, 3:46 PM CDTTSTM WND GST 652 S Mukwonago, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 30, 2:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1815 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WUUS53 KMKX 302002
SVRMKX
WIC079-101-131-133-302045-
/O.NEW.KMKX.SV.W.0065.130830T2002Z-130830T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT FRI AUG 30 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  NORTHWESTERN RACINE COUNTY IN SOUTHEAST WISCONSIN...
  SOUTHERN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
  WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 345 PM CDT

* AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MERTON...AND
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LANNON AND PEWAUKEE AROUND 310 PM CDT.
  MENOMONEE FALLS AND WAUKESHA AIRPORT AROUND 315 PM CDT.
  BUTLER AROUND 320 PM CDT.
  ELM GROVE AND BROOKFIELD AROUND 325 PM CDT.
  WAUWATOSA AND NEW BERLIN AROUND 330 PM CDT.
  WEST ALLIS AND MILWAUKEE COUNTY ZOO AROUND 335 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MILWAUKEE CO ZOO...STATE FAIR PARK...MILLER PARK...MITCHELL PARK
DOMES...MILWAUKEE SOUTH SHORE PARK...SAINT FRANCIS AND FRANKLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4274 8822 4282 8831 4284 8831 4284 8834
      4301 8854 4318 8854 4320 8850 4319 8842
      4324 8842 4332 8825 4322 8806 4319 8806
      4319 8801 4313 8789 4308 8786 4301 8789
      4297 8784
TIME...MOT...LOC 2002Z 314DEG 23KT 4317 8825

HAIL...1.00IN
WIND...60MPH

$$

MEB
3 follow-up statements
100 
WWUS53 KMKX 302013
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CDT FRI AUG 30 2013

WIC079-101-131-133-302045-
/O.CON.KMKX.SV.W.0065.000000T0000Z-130830T2045Z/
MILWAUKEE WI-RACINE WI-WAUKESHA WI-WASHINGTON WI-
313 PM CDT FRI AUG 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WASHINGTON...WAUKESHA...NORTHWESTERN RACINE AND MILWAUKEE COUNTIES
UNTIL 345 PM CDT...

AT 313 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MEQUON TO BROOKFIELD TO DOUSMAN...AND MOVING SOUTHEAST
AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILWAUKEE TIMMERMAN AIRPORT AND WAUWATOSA AROUND 320 PM CDT.
  MILWAUKEE COUNTY ZOO AND WEST ALLIS AROUND 325 PM CDT.
  GLENDALE AND GREENFIELD AROUND 330 PM CDT.
  WHITEFISH BAY AND DOWNTOWN MILWAUKEE AROUND 335 PM CDT.
  MILWAUKEE HOAN BRIDGE AND UW-MILWAUKEE CAMPUS AROUND 340 PM CDT.
  MILWAUKEE INTERNATIONAL AIRPORT AND ST. FRANCIS AROUND 345 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE GENESEE...GENESEE DEPOT...
MILWAUKEE CO ZOO...GLENDALE...STATE FAIR PARK...MILLER PARK...
SHOREWOOD...MITCHELL PARK DOMES...MILWAUKEE BRADFORD BEACH AND
UW-MILWAUKEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4274 8822 4282 8831 4284 8831 4284 8834
      4301 8854 4318 8854 4320 8850 4319 8842
      4324 8842 4332 8825 4322 8806 4319 8806
      4319 8801 4313 8789 4308 8786 4301 8789
      4297 8784
TIME...MOT...LOC 2013Z 314DEG 23KT 4319 8803 4304 8813
          4299 8849

HAIL...1.00IN
WIND...60MPH

$$

KAPELA
821 
WWUS53 KMKX 302024
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 PM CDT FRI AUG 30 2013

WIC079-101-131-133-302045-
/O.CON.KMKX.SV.W.0065.000000T0000Z-130830T2045Z/
MILWAUKEE WI-RACINE WI-WAUKESHA WI-WASHINGTON WI-
324 PM CDT FRI AUG 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WASHINGTON...WAUKESHA...NORTHWESTERN RACINE AND MILWAUKEE COUNTIES
UNTIL 345 PM CDT...

AT 322 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BROWN DEER TO WEST ALLIS TO NORTH PRAIRIE...AND MOVING
SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GLENDALE AND GREENFIELD AROUND 330 PM CDT.
  WHITEFISH BAY AND DOWNTOWN MILWAUKEE AROUND 335 PM CDT.
  MILWAUKEE HOAN BRIDGE AND UW-MILWAUKEE CAMPUS AROUND 340 PM CDT.
  FRANKLIN AND MILWAUKEE INTERNATIONAL AIRPORT AROUND 345 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE STATE FAIR PARK...MILLER
PARK...SHOREWOOD...MITCHELL PARK DOMES...MILWAUKEE BRADFORD BEACH...
UW-MILWAUKEE...SAINT FRANCIS...MILWAUKEE SOUTH SHORE PARK AND
FRANKLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4274 8822 4282 8831 4284 8831 4284 8834
      4301 8854 4318 8854 4320 8850 4319 8842
      4324 8842 4332 8825 4322 8806 4319 8806
      4319 8801 4313 8789 4308 8786 4301 8789
      4297 8784
TIME...MOT...LOC 2024Z 314DEG 23KT 4314 8797 4299 8806
          4294 8842

HAIL...1.00IN
WIND...60MPH

$$
003 
WWUS53 KMKX 302035
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT FRI AUG 30 2013

WIC079-101-131-133-302045-
/O.CON.KMKX.SV.W.0065.000000T0000Z-130830T2045Z/
MILWAUKEE WI-RACINE WI-WAUKESHA WI-WASHINGTON WI-
335 PM CDT FRI AUG 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WASHINGTON...WAUKESHA...NORTHWESTERN RACINE AND MILWAUKEE COUNTIES
UNTIL 345 PM CDT...

AT 335 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WHITEFISH BAY TO GREENFIELD TO NORTH PRAIRIE...AND
MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILWAUKEE HOAN BRIDGE AND UW-MILWAUKEE CAMPUS AROUND 340 PM CDT.
  ST. FRANCIS AND WIND LAKE AROUND 345 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MILWAUKEE BRADFORD BEACH...
UW-MILWAUKEE...SAINT FRANCIS...MILWAUKEE SOUTH SHORE PARK AND
FRANKLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4274 8822 4282 8831 4284 8831 4284 8834
      4301 8854 4318 8854 4320 8850 4319 8842
      4324 8842 4332 8825 4322 8806 4319 8806
      4319 8801 4313 8789 4308 8786 4301 8789
      4297 8784
TIME...MOT...LOC 2035Z 314DEG 23KT 4309 8790 4294 8800
          4289 8835

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 11:36 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 30, 11:36 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1136 AM CDT FRI AUG 30 2013

.UPDATE...EXPANDED HEAT ADVISORY EAST TO MILWAUKEE AND SOUTH TO
THE BORDER. TEMP/DEW POINT TRENDS SUGGEST CRITERIA WILL BE MET
BEFORE ARRIVAL OF FRONTAL BOUNDARY DROPPING IN FROM THE NORTH.
STILL EXPECTING ISOLATED/SCATTERED T-STORM DEVELOPMENT WITH FRONT.
ML CAPES 2000-2500 J/KG ACROSS MUCH OF THE CWA. FAIRLY WARM
UPSTAIRS WITH 700 TEMPS 11-12C AND 500 TEMP AT KMSP A WARM -6C.
PRIMARY SHORTWAVE WELL OFF TO THE NORTHEAST SHIFTING EAST FROM
NORTHERN LOWER MICHIGAN WITH QUESTIONABLE UPSTREAM DYNAMICS. MID
LEVEL LAPSE RATES NOT IMPRESSIVE AND 0-6KM BULK SHEAR HAS DROPPED
BELOW 30 KNOTS PER SPC MESO PAGE. WILL STILL BANK ON SOME LOWER
LEVEL CONVERGENCE WITH THE FRONT TO INITIATE CONVECTION PER THE
HRRR WHICH SHOWS 18-22Z AS OUR BEST WINDOW FOR CONVECTION.

PC

&&

.AVIATION/18Z TAFS/...MAIN CONCERN EARLY ON WILL BE CONVECTION
WITH THE FRONT DROPPING IN FROM THE NORTH. EXPECTING BEST WINDOW
FOR STORMS BETWEEN 18-22Z PER HRRR. ONCE FRONT GOES BY THIS
EVENING...MVFR STRATUS ACROSS CENTRAL WI WILL ARRIVE WITH
NORTHEAST WINDS. A BIT GUSTY FOR A TIME CLOSER TO LAKE MICHIGAN.
DEGREE OF MIXING LATER IN THE NIGHT WILL DICTATE IF FOG BECOMES AN
ISSUE. INLAND LOCALES MAY HAVE BETTER POTENTIAL WITH LESS MIXING.
SREF CIG/VSBYS PROG SHOWING MUCH GREATER CONFIDENCE ON IFR STRATUS
VERSUS FOG WITH MOS DATA HINTING AT THE INLAND FOG. LOW CLOUDS
LIKELY TO LINGER INTO SATURDAY MORNING BEFORE MIXING OUT. LOW
LEVEL RH PROGS/MOS/SREF SHOW THIS TREND PRETTY WELL.

PC

&&

.PREV DISCUSSION... /ISSUED 324 AM CDT FRI AUG 30 2013/

TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

HOT WITH POSSIBLE SEVERE STORMS TODAY. THE SEVERE STORM POTENTIAL
REMAINS UNCHANGED. SPC CONTINUES WITH A /SEE TEXT/ OUTLOOK ACROSS
THE AREA...BUT THEY SUGGEST THIS MAY BE UPGRADED TO A SLIGHT RISK
LATER IF THINGS BEGIN TO TURN MORE FAVORABLE. EXPECTED CAPES
CONTINUE TO PUSH INTO THE 2500 TO POSSIBLY 3000 J/KG BY MID
DAY...FUELED IN PART BY DEW POINTS POOLING INTO THE LOWER 70S OR
EVEN MID 70S JUST AHEAD OF THE FRONT. INITIAL LOWER LEVEL CAPPING
WILL GET WIPED OUT THIS MORNING. ZERO-6KM SHEAR WILL BE AROUND
30KTS.

BUT...WHAT/S LACKING IS A DECENT LOW LEVEL AND UPPER LEVEL JET
CONFIGURATION. THESE WIND FIELDS ARE RATHER WEAK. THE 500MB SHORT
WAVE MOVING ACROSS THE TOP OF THE RIDGE AND IT/S ASSOCIATED DEEPER
OMEGA FIELDS STAY NORTH AND IS JUST AHEAD OF THE FRONT ALL DAY.
THIS LOOKS TO LIMIT THE POTENTIAL FOR ANY LARGER SCALE SEVERE
EVENT. WILL CONTINUE WITH OUR CURRENT PRECIP CHANCES AND POSSIBLE
SEVERE THREAT. MAIN THREAT IS STRONG WIND AND HAIL. JUST NOT
ENOUGH CONFIDENCE TO PLAY IT UP TOO HARD.

IT WILL BE HOT TODAY WITH HIGHS HITTING THE LOWER 90S IN MANY
AREAS...POSSIBLY MID 90S OVER THE FAR SOUTH. GIVEN THE TIMING OF
THE FRONT AND POTENTIAL CONVECTION...CLOUDS ARE THE MAIN THREAT TO
THESE TEMPS. HEAT INDICES WILL BE CLIMBING TO AROUND 100 MAINLY
SOUTHWEST OF MADISON THIS AFTERNOON. MOST OTHER PLACES WILL STAY
JUST BELOW THIS THRESHOLD FOR A HEAT ADVISORY. IN COLLABORATION
WITH NEIGHBORS TO THE WEST...HAVE DECIDED TO HOIST A HEAT ADVISORY
FOR IOWA...LAFAYETTE AND GREEN COUNTIES FOR THE LATE MORNING AND
AFTERNOON HOURS.

SATURDAY THROUGH SUNDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.

SHORT TERM MODELS MAINTAIN NORTHEAST FLOW ACROSS THE REGION DURING
THIS PERIOD. FIRST OF TWO VORTICITY MAXIMA MOVE THROUGH THE AREA
LATER SATURDAY NIGHT...WITH THE SECOND LATER ON SUNDAY. HIGH
PRESSURE MOVES EAST THROUGH THE AREA SATURDAY INTO SATURDAY
EVENING...BRINGING QUIET WEATHER WITH MILD TEMPERATURES.

A COLD FRONT THEN MOVES SOUTHEAST THROUGH THE AREA SUNDAY
AFTERNOON...EXITING EARLY SUNDAY EVENING. SOME MODEST 850MB WARM
AIR ADVECTION ACCOMPANIES THE FIRST VORTICITY MAXIMA PASSAGE LATER
SATURDAY NIGHT INTO SUNDAY MORNING. LOW LEVEL FRONTOGENESIS
RESPONSE IS FAIRLY ROBUST WITH THE FRONT.

AREA FORECAST SOUNDINGS SHOWING 1000 TO 1500 J/KG MEAN LAYER CAPE
WITH LITTLE CIN AND MODEST DEEP LAYER SHEAR OF 25 TO 30 KNOTS.
THUS...THERE IS AN OUTSIDE SHOT AT A SEVERE STORM WITH THE FRONT
SUNDAY AFTERNOON. FOR NOW...WILL CONTINUE HIGHER END CHANCE POPS
SUNDAY...WITH LOWER POPS LATER SATURDAY NIGHT AND SUNDAY EVENING.

COLD AIR ADVECTION WITH NORTH WINDS BEHIND THE FRONT WILL BEGIN TO
USHER COOLER AND DRIER AIR INTO THE REGION SUNDAY NIGHT.

LABOR DAY THROUGH THURSDAY...FORECAST CONFIDENCE IS MEDIUM.

GFS/ECMWF SHOW FAIRLY SIMILAR TRENDS DURING THIS PERIOD. THEY SHOW
A 500MB HIGH SHIFTING FROM NEW MEXICO TO COLORADO DURING THIS
TIME...WITH NORTHWEST 500MB FLOW LINGERING. THE GFS SHOWS WEAKER
FLOW THAN THE ECMWF. AT THE SURFACE...COLD AIR ADVECTION CONTINUES
LABOR DAY...AS HIGH PRESSURE MOVES INTO THE REGION. THIS WILL
BRING QUIET WEATHER AND CONTINUED COOL TEMPERATURES.

THE HIGH SHIFTS TO THE SOUTHEAST OF THE AREA BY 00Z
THURSDAY...WHICH KEEPS THE AREA DRY WITH COOL TEMPERATURES. THE
ECMWF THEN BRINGS A COLD FRONT SOUTH THROUGH THE AREA WEDNESDAY
NIGHT...THEN TO THE SOUTH ON THURSDAY. THE ECMWF SHOWS STEADY WARM
AIR ADVECTION DURING THE WEDNESDAY NIGHT AND THURSDAY PERIOD. FOR
NOW...WILL USE CONSENSUS POPS AND TEMPERATURES FOR THIS PERIOD.

AVIATION/12Z TAFS/...THE COLD FRONT DROPPING SOUTH ACROSS
WISCONSIN WILL PASS THROUGH MADISON RIGHT AROUND 00Z SAT AND ABOUT
02Z AT KMKE/KUES AND 03Z AT KENW. SCATTERED THUNDERSTORMS ARE
EXPECTED WITH THE FRONT...A FEW COULD BE SEVERE WITH STRONG WIND
AND HAIL THE MAIN THREAT.

CONDITIONS WILL BE VFR AHEAD OF THE FRONT...EXCEPT FOR A POTENTIAL
BRIEF TIME AS STORMS MOVE THROUGH. COLD ADVECTION AND AN INCREASE
IN LOW LEVEL MOISTURE BEHIND THE FRONT WILL LIKELY RESULT IN AN
MVFR CLOUD DECK TONIGHT INTO EARLY SATURDAY. THERE IS ALWAYS THE
POTENTIAL FOR SOME BRIEF IFR CIGS ALONG THE LAKE SHORE...BUT
CONFIDENCE NOT HIGH ENOUGH TO INCLUDE AT THIS TIME.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR WIZ062>072.

LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
SATURDAY THROUGH THURSDAY...WOOD
Hazardous weather outlook, Aug 30, 2:19 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
219 PM CDT FRI AUG 30 2013

WIZ046-047-051-052-056>060-062>072-311930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
219 PM CDT FRI AUG 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT FOR
LOCATIONS ROUGHLY ALONG AND NEAR A LONE ROCK TO BEAVER DAM TO PORT
WASHINGTON LINE. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREATS.

A HEAT ADVISORY IS IN EFFECT THROUGH THE AFTERNOON FOR LOCATIONS
ALONG AND SOUTH OF AN IOWA COUNTY TO MILWAUKEE COUNTY LINE.HEAT
INDICES WILL CLIMB TO AROUND 100 TO 104. ELSEWHERE...HEAT INDICES
WILL BE IN THE 94 TO 99 RANGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON SUNDAY...AS A SECOND
COLD FRONT MOVES THROUGH WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

LMZ643>646-311930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
219 PM CDT FRI AUG 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT FOR
LOCATIONS FROM PORT WASHINGTON SOUTH TO WINTHROP HARBOR OUT
TO MID-LAKE. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON SUNDAY...AS A SECOND
COLD FRONT MOVES THROUGH WISCONSIN.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Aug 30, 1:15 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
115 PM CDT FRI AUG 30 2013

WIZ051-058>060-301915-
DODGE-FOND DU LAC-OZAUKEE-WASHINGTON-
115 PM CDT FRI AUG 30 2013

...STRONG THUNDERSTORM MOVING THROUGH NORTHEASTERN DODGE COUNTY
TOWARD WASHINGTON COUNTY...

AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF MAYVILLE...MOVING SOUTHEAST
AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MAYVILLE AND HORICON BY 125 PM CDT...
  THERESA BY 130 PM CDT...
  IRON RIDGE BY 135 PM CDT...
  HARTFORD BY 150 PM CDT...
  SLINGER AND 6 MILES SOUTHWEST OF WEST BEND BY 200 PM CDT...
  JACKSON BY 210 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

KAPELA
Special weather statement, Aug 30, 1:19 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
119 PM CDT FRI AUG 30 2013

WIZ051-059-060-301915-
FOND DU LAC-OZAUKEE-WASHINGTON-
119 PM CDT FRI AUG 30 2013

...STRONG THUNDERSTORM MOVING INTO NORTHERN WASHINGTON COUNTY...

AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF KEWASKUM...MOVING SOUTHEAST
AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  KEWASKUM BY 135 PM CDT...
  WEST BEND AIRPORT BY 155 PM CDT...
  NEWBURG BY 200 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

KAPELA
Special weather statement, Aug 30, 1:46 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
146 PM CDT FRI AUG 30 2013

WIZ058>060-301915-
DODGE-OZAUKEE-WASHINGTON-
146 PM CDT FRI AUG 30 2013

...STRONG THUNDERSTORMS MOVING THROUGH EAST CENTRAL WISCONSIN...

AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
KEWASKUM TO MAYVILLE...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  IRON RIDGE BY 200 PM CDT...
  FREDONIA AND WEST BEND AIRPORT BY 205 PM CDT...
  SAUKVILLE AND HARTFORD BY 215 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

MEB
Local storm report, Aug 30, 2:36 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CDT FRI AUG 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             HARTFORD                43.32N 88.39W
08/30/2013  M0.25 INCH       WASHINGTON         WI   TRAINED SPOTTER

&&

MEB
Local storm report, Aug 30, 2:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
238 PM CDT FRI AUG 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             HARTFORD                43.32N 88.39W
08/30/2013  M0.88 INCH       WASHINGTON         WI   TRAINED SPOTTER

            RELAYED VIA SOCIAL MEDIA.

&&

MEB
Local storm report, Aug 30, 2:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 PM CDT FRI AUG 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     MERTON                  43.14N 88.31W
08/30/2013  M48 MPH          WAUKESHA           WI   NWS EMPLOYEE

&&

ET

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:23 AM CDTHeat AdvisoryMKXDane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more15 hr
Aug 30, 2:04 PM CDTSevere Thunderstorm WarningMKXDodge, Ozaukee, Washington, Waukesha41 min
Aug 30, 2:29 PM CDTSevere Thunderstorm WarningMKXDodge, Milwaukee, Ozaukee, Washington, Waukesha46 min
Aug 30, 2:34 PM CDTSpecial Marine WarningMKX116 min
Aug 30, 3:40 PM CDTSevere Thunderstorm WarningMKXJefferson, Kenosha, Milwaukee, Racine, Rock, Walworth and 1 more50 min
Aug 30, 4:18 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Rock, Walworth42 min
Aug 30, 4:51 PM CDTSevere Thunderstorm WarningMKXWalworth39 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.